# SDR 2008FA0000760

- Difficulty date: November 12, 2008
- Submitted: November 13, 2008
- Operation: General aviation
- Aircraft: N78417
- Make and model: Cessna 188B
- Aircraft serial: 18801952T
- Aircraft time: 7,652 hours
- Engine: Cont IO550D
- Engine time: 6,988 hours
- Propeller: Mcauly D3A34C401
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: AEC631397
- Part serial: 5042212
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND ALL 6 CYLINDERS WERE CRACKED.  CYLINDER NR1 S/N 50422-12, CRACKED BETWEEN COOLING FIN 16 AND 17 (COUNTED DOWN FROM TOP) FROM THE INTAKE PORT ALL THE WAY AROUND THE CYLINDER, OVER THE TOP SPARK PLUG HOLE, TO THE EXHAUST PORT.  2 CRACKS ON THE INSIDE FROM THE TOP SPARK PLUG HOLE TO THE INTAKE SEAT AND THE INTAKE SEAT TO THE EXHAUST SEAT.  AN APPROX .1250 X .2500 HOLE BY THE EXHAUST SEAT ALL THE WAY THROUGH THE HEAD.  THE OTHER 5 CYLINDERS (S/N 50741-13, 50974-19, 50960-01, 50422-06, AND 50991-25) ARE CRACKED UNDER FIN 16 OR 17 ANYWHERE FROM 1INCH TO 6 INCH LONG ON THE OUTSIDE OF THE INTAKE PORT, APPROX MIDDLE SECTION OF THE HEAD (CRACKS RUN PARALLEL WITH COOLING FINS).
